Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Yo Adrienne!

total mg over entire treatment?

Recommended Posts

does anyone know the maximum amount of accutane a person should have over their treatment? I know some people have a low dosage for a longer peoriod of time (which helps with the IB) but then I've also heard that if you use a higher dosage for a long time then it is more likely to keep your acne from coming back afterwards. Does anyone know how many TOTAL mg you should have in your system to incrase the chances of curing your acne? I was just kind of curious what everyone's experience has been

Link to comment
Share on other sites

I think there is no strick maximum, but the more you take the greater the chance of remission - and also the greater risk of side effects. I think sticking to the guidance most Dermatologists give of 120mg/kg is the best chance of inducing remission and cure while minimising the likelyhood of side effects.

It is worth noting that many of the side effects of accutane will discontinue once the drug is stopped. However, the greater the mg of accutane you take the higher the risk of changes to the skeletal system. This is the principle worry of longer term (over 1 year), high dose treatment (over 2mg/kg). Skeletal changes are unlikely to reverse on discontinuation.

That being said, skeletal changes tend to occur with much higher doses than those given for acne but I think that is the key reason why longer term treatment with higher doses is not advised.

does anyone know the maximum amount of accutane a person should have over their treatment? I know some people have a low dosage for a longer peoriod of time (which helps with the IB) but then I've also heard that if you use a higher dosage for a long time then it is more likely to keep your acne from coming back afterwards. Does anyone know how many TOTAL mg you should have in your system to incrase the chances of curing your acne? I was just kind of curious what everyone's experience has been

Link to comment
Share on other sites

Low dose is MUCH safer in the long and short term. The chance of permanent side effects is reduced greatly with a low dose. Once you start raising up beyond 40mg this is when the side effects usually become more severe and sometimes permanent plus the IB can be worse. To answer your question about how much total mg you need to cure your acne, the truth is it's different for everyone. There's been studies on both sides. Some people are permantley cured of acne on a 6 month course of 20mg while others have their acne come back on a extremely high dose of 80 mg for 6 months ( me ) with the added severe permanent side effects..everybody's bodies react differently. In order to come out with the safest and best possible outcome low dose treatment is the way to go.

Link to comment
Share on other sites

120-150mg/kg are the guidlines published by Roche or whoever.

above 150 it supposedly decreases in efficacy somehow

Link to comment
Share on other sites

i am on 80mg a day for 5 months i think? my derm didnt really give me a specific time line. he said it could take 6-7 months if my skin still isnt better. 80mg a day is pretty high for my body weight, but i havent had any sever side effects surprisingly (im starting my 3rd month now) but my IB was HORRIBLE and still going. i just didnt know how much accutne i needed to build up in my system to start helping my skin!

Link to comment
Share on other sites

i am on 80mg a day for 5 months i think? my derm didnt really give me a specific time line. he said it could take 6-7 months if my skin still isnt better. 80mg a day is pretty high for my body weight, but i havent had any sever side effects surprisingly (im starting my 3rd month now) but my IB was HORRIBLE and still going. i just didnt know how much accutne i needed to build up in my system to start helping my skin!

it'll probably start clearing up soon, and really fast. i started out on 10 mg a day and didn't have any initial breakout...but i occasionally still get little pimples. i mean, so minor, they really dont bother me.

my derm said that the biggest mistake people make with accutane is starting off too high a dosage. if you work your way up to the higher doses, i think the skin reacts better.

Link to comment
Share on other sites

my dermatologist isnt very bright so i was worried he gave me too high of a dose. why did your derm say its a big mistake? just because it makes the IB worse? i kind of think that i was going to have a bad breakout anyway since i KNEW i had a lot under my skin. i dunno... my derm said i should start seeing results now that im in my 3rd month

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×